Post tubal ligation and hormonal imbalance

by Tina Humphrey
(Iowa)

Hi Wray, my name is Tina and I've been suffering from a hormonal imbalance for two years. I had my tubes cauterized three years ago after the birth of my third son.I've had a myriad of symptoms including cystic acne, light periods, ovarian pain, hair loss, mood swings, the list goes on. I have not been able to afford testing, and have opted to try progesterone cream instead. I'm going on my second month of using progesterone,and I think I need a moderately high dose of progesterone each month to offset these symptoms.I'm wondering if I will always have to use a high dose of progesterone to keep my hormones balanced? I've read that the blood supply to your ovaries can become damaged during tubal ligation surgery, which directly affects your ovaries ability to release an egg. Will progesterone correct that, or will I have to pay all this money every month for a high dose of progesterone cream? Also, can I use herbs in conjunction with the cream to make my treatment more cost effective? Thank you so much for your time! Blessings, Tina

Comments for Post tubal ligation and hormonal imbalance

Click here to add your own comments

Sep 28, 2013
Post tubal ligation and hormonal imbalance
by: Wray

Hi Tina I wish women were warned about the possible adverse effects of a Tubal ligation. But then no woman would opt for one, and the doctors would loose money. It is possible to reverse it, but would your medicare pay for it? See here. You will need a higher than normal amount of progesterone which should get the symptoms under control. Once they are you could begin reducing very slowly, but no more than 16-33mg per reduction. Progesterone can't alter any permanent damage done, although if it's only inflammation causing the lack of blood it might. It's a potent anti-inflammatory. Please have a vitamin D test done, a lack of this reduces the benefits of progesterone. Once you know your results you can then determine the dose to take. For more info on vitamin D levels, test kits etc see the following websites, Vitamin D Council, GrassrootsHealth and Birmingham Hospital. Blood levels should be 70-100ng/ml or 175-250nmol/L, and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Getting vitamin D levels up high generally means less progesterone is needed. I know of no herbs that will correct those symptoms you've listed. But we do have web page on some of them, see Acne, Menstruation, Hair Loss and Peri-menopause. I've given the last page as I'm not sure how old you are. I would suggest using about 400mg/day to begin with, then once stable begin reducing it. Let me know how you get on. Blessings to you too, take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...